Alert archive / Wyoming / Freeze Warnings in 2016

Freeze Warning 4, NWS Riverton, WY

October 4, 2016Sweetwater County, Wyoming

NWS Riverton, WY issued this freeze warning at Oct 4, 2016, 1:29 PM MDT for Sweetwater County, Wyoming. It took effect at Oct 5, 2016, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 1:29 PM MDT (19:29 UTC)
In effect from
Oct 5, 2016, 12:00 AM MDT
Expired
Oct 5, 2016, 9:00 AM MDT
In force
9 hr
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS75 KRIW 041929
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
129 PM MDT TUE OCT 4 2016

...FREEZING TEMPERATURES EXPECTED IN WESTERN SWEETWATER COUNTY
TONIGHT AND IN MUCH OF THE LOWER ELEVATIONS OF CENTRAL WYOMING
WEDNESDAY NIGHT...

.AN EXITING STORM SYSTEM WILL LEAVE BEHIND COLD TEMPERATURES AND
SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS AROUND THE NEXT COUPLE
DAYS. MANY AREAS WILL BE NEAR OR AT FREEZING TONIGHT BUT EVEN
COLDER TEMPERATURES ARE EXPECTED WEDNESDAY NIGHT.

WYZ028-051000-
/O.NEW.KRIW.FZ.W.0004.161005T0600Z-161005T1500Z/
ROCK SPRINGS AND GREEN RIVER-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
129 PM MDT TUE OCT 4 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
WEDNESDAY. 

* TEMPERATURE...28 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ003-005-006-051000-
/O.NEW.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
129 PM MDT TUE OCT 4 2016

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE...27 TO 31.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WYZ010-011-020-051000-
/O.NEW.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER
129 PM MDT TUE OCT 4 2016

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE...28 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WYZ017-018-051000-
/O.NEW.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
129 PM MDT TUE OCT 4 2016

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 

* TEMPERATURE...27 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TEAM RIVERTON
2 follow-up statements
564 
WWUS75 KRIW 050825
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
225 AM MDT WED OCT 5 2016

...FREEZING TEMPERATURES EXPECTED IN WESTERN SWEETWATER COUNTY
THIS MORNING AND IN MUCH OF THE LOWER ELEVATIONS OF CENTRAL
WYOMING TONIGHT...

.AN EXITING STORM SYSTEM HAS LEFT COLD TEMPERATURES AND SCATTERED
TO NUMEROUS RAIN AND SNOW SHOWERS...WHICH WILL CONTINUE THROUGH
LATE TONIGHT. FREEZING TEMPERATURES WILL REMAIN THROUGH THE
MORNING HOURS FOR WESTERN SWEETWATER COUNTY. CLOUD COVER WILL
LESSEN TONIGHT...PERMITTING EVEN COLDER TEMPERATURES.

WYZ003-005-006-052300-
/O.UPG.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
/O.NEW.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
225 AM MDT WED OCT 5 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...27 TO 31.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ010-011-020-052300-
/O.UPG.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
/O.NEW.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER
225 AM MDT WED OCT 5 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...28 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-052300-
/O.UPG.KRIW.FZ.A.0002.161006T0600Z-161006T1500Z/
/O.NEW.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
225 AM MDT WED OCT 5 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...27 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ028-051500-
/O.CON.KRIW.FZ.W.0004.000000T0000Z-161005T1500Z/
ROCK SPRINGS AND GREEN RIVER-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
225 AM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...28 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
497 
WWUS75 KRIW 051446
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
846 AM MDT WED OCT 5 2016

...FREEZING TEMPERATURES EXPECTED IN MUCH OF THE LOWER ELEVATIONS
OF CENTRAL WYOMING TONIGHT...

.AN EXITING STORM SYSTEM HAS LEFT COLD TEMPERATURES AND SCATTERED
TO NUMEROUS RAIN AND SNOW SHOWERS...WHICH WILL CONTINUE THROUGH
LATE TONIGHT. AFTER A CHILLY MORNING THIS MORNING...EVEN COLDER
TEMPERATURES ARE EXPECTED THURSDAY MORNING.

WYZ028-051600-
/O.EXP.KRIW.FZ.W.0004.000000T0000Z-161005T1500Z/
ROCK SPRINGS AND GREEN RIVER-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
846 AM MDT WED OCT 5 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

AFTER TEMPERATURES AT OR BELOW FREEZING EARLIER...READING HAVE
ROSE INTO THE MID 30S AND THUS THE FREEZE WARNING WILL BE ALLOWED
TO EXPIRE ON TIME AT 9 AM. EVEN COLDER TEMPERATURES ARE EXPECTED
TONIGHT.

$$

WYZ003-005-006-052200-
/O.CON.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
WORLAND
846 AM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

* TEMPERATURE...27 TO 31.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ010-011-020-052200-
/O.CON.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE...CASPER
846 AM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

* TEMPERATURE...28 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WYZ017-018-052200-
/O.CON.KRIW.FZ.W.0005.161006T0600Z-161006T1500Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
846 AM MDT WED OCT 5 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT THURSDAY...

* TEMPERATURE...27 TO 32.

* IMPACTS...GARDENS AND OTHER TEMPERATURE SENSITIVE PLANTS OR 
  CROPS WILL BE SUSCEPTIBLE TO FREEZING TEMPERATURES OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this freeze warning went out at Oct 4, 11:52 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 4, 11:52 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1152 AM MDT TUE OCT 4 2016

.SHORT TERM...Today Through Thursday Night

Showers continue to move along the northern mountains this morning,
with imagery demonstrating better coverage over Yellowstone and the
Absaroka Mountains than over the remainder of the western mountains.
The area of low pressure which brought significant rainfall and
strong winds across the area on Monday will continue to move
northeast through eastern Montana. As the system moves further
eastward, it will bring continued opportunity for snowfall over the
Bighorn Mountains, with the Winter Weather Advisory continuing.
Meanwhile after the overnight lull elsewhere, models indicate
another surge of moisture this afternoon, with the potential for
widespread shower activity across western Wyoming, as well as the
Big Horn Basin and the Bighorn mountains.

The pressure gradient across the area relaxes through the overnight
hours, as a wave works to develop over the intermountain west. This
will leave a northwestern flow across northern Wyoming, a more zonal
flow across central Wyoming, and a southwesterly flow across
southern Wyoming. As the developing wave digs south, it will pick up
moisture from a system coming inland over the Pacific Northwest to
create another opportunity for showers over western Wyoming on
Wednesday afternoon. The axis of the wave will move across Wyoming
late Wednesday and into Thursday, though limited moisture will leave
a fairly quiet overnight period for the forecast area.

Meanwhile, by Thursday afternoon, another surge of moisture will
ride along the flow to bring shower activity across the area. Cooler
temperatures are also anticipated as the wave pulls some cooler
Canadian air across the area. Overall, the cool and moist pattern
will continue, with showers looking to weaken Thursday night.

.LONG TERM...Friday through Tuesday

On Friday, models show moisture becoming more limited, and the
forecast area becoming on the anti-cyclonic side of the Jet. Thus
showers will be more limited, and confined to the northwest/northern
mountains if they do indeed develop. Flow becomes zonal Saturday
through early next week. Models show the possibility of a weak
disturbance in the flow Sunday, but are only showing some mid-high
level cloudiness. A low-amplitude trough is expected to push into
the West Coast Sunday, but models are in good agreement with it
deamplifying as it pushes across the Northern Rockies in the
Monday and Tuesday timeframe. This system has a bit more moisture
than the one on Sunday, but not much more and will only have a
slight chance across the mountains Monday night and Tuesday.

After several days of below average highs, temperatures will
return to seasonal to slightly above average for the weekend into
early next week.

&&

.AVIATION.../18Z ISSUANCE/

Wrap around moisture, instability, and cold temperatures from the
large scale storm system will continue this afternoon and evening,
mainly across the northern half of the state.  This afternoon will
continue to see VFR to MVFR conditions at northern WY TAF sites with
lowered ceilings with scattered rain and snow showers.  Generally
north to northwest flow in northern and eastern WY, with more
westerly flow across southwest WY.  Much of the wind will be breezy
to strong with some gusts 30 to 40 mph.  Wind speeds to decrease
after 01Z. Nearly all mountains to be obscured with snow showers
through 18z Wednesday.

Small disturbance in the NW flow will bring increased snow to
northwest WY after 00Z Wednesday and continue into Wednesday
morning.  KJAC and KCOD likely to see best chance of MVFR conditions
with lower ceilings and reduced visibility due to rain and snow
showers overnight.  Continued unstable conditions over the area
through Thursday night.

&&

.FIRE WEATHER...

Cool and moist conditions will continue for the next couple of
days with gusty afternoon wind possible today. Areas west of the
divide remain the favorable area for continued showers, though
portions of central and northern Wyoming will also see the
potential for some shower activity. Meanwhile, another wave will
move through the area on Thursday, helping to further cool
temperatures. Outdoor burning remains discouraged with the
potential for periods of gusty wind.

&&

.RIW Watches/Warnings/Advisories...None.

&&

SHORT TERM...Branham
LONG TERM...WM
AVIATION...McDonald
FIRE WEATHER...Branham
Hazardous weather outlook, Oct 4, 11:55 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1155 AM MDT TUE OCT 4 2016

WYZ001>020-022>030-051300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
1155 AM MDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS
THROUGH TONIGHT AND BEYOND. MOUNTAIN PASSES MAY CONTINUE TO SEE
IMPACTS FROM SNOWFALL TODAY. ISOLATED THUNDERSTORMS WILL OCCUR IN
THE NORTHWEST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...PERIODS OF SNOW SHOWERS IN THE MOUNTAINS WITH
SIGNIFICANT ACCUMULATION POSSIBLE TONIGHT THROUGH WEDNESDAY IN THE
TETONS. ISOLATED AFTERNOON THUNDERSTORMS IN THE WEST AND SOUTH.

THURSDAY...A WAVE MOVING THROUGH THE STATE WILL BRING ANOTHER DIP
IN TEMPERATURES ALONG WITH A CONTINUED POTENTIAL FOR SHOWER
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 1:29 PM MDTFreeze WatchRIWFremont, Hot Springs, Johnson, Natrona, Park, Washakie13 hr
Oct 4, 1:39 PM MDTWinter Weather AdvisoryRIWFremont, Lincoln, Sublette, Teton22 hr

Nearby

Freeze Warnings in Wyoming, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.